The aim of this study was to evaluate the thyroid function alterations in a group of epileptic children taking antiepileptic drugs (AEDs). Patients demographic data and the free throxine (fT4) and thyroid-stimulating hormone (TSH) levels at the beginning of the treatment and at the third, sixth and ninth months of AED treatment were recorded retrospectively. A total of 106 children, 59 males and 47 females, were enrolled in the study. Mean patient age was 3.7 years, ranging between 3 months and 14 years. In total, 54% of patients were on valproic acid (VPA), 16% phenobarbital (PB), 14% were on carbamazepine (CBZ), 6% were on oxcarbazepine (OXC), 5% were on levetiracetam, and 5% were on topiramate therapy. There were no significant differences in average fT4 values between the drug groups. But the mean fT4 levels of the patients on VPA therapy showed a clear decrease within the observation period. No significant difference in average TSH values between the groups was detected in the beginning and in the third and sixth month. However, in the ninth month, a significant increase in TSH values was found in the VPA group (p = 0.007). In the patients taking VPA, average TSH values rose progressively while staying within normal limits. During follow-up, thyroid dysfunction were found in 21 patients (19.6%). A statistically significant relationship was found between severe electroencephalography (EEG) findings and thyroid dysfunction (p = 0.041). It was concluded that epileptic children with severe EEG findings and using VPA could have thyroid dysfunction. These patients should be followed up closely by thyroid function tests during treatment.